Alert archive / Rhode Island / Special Weather Statements in 2021

Special Weather Statement, NWS Boston/Norton, MA

October 25, 2021Bristol County, Plymouth County, Massachusetts; Bristol County, Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this special weather statement at Oct 25, 2021, 11:24 PM EDT for Bristol County, Plymouth County, Massachusetts; Bristol County, Newport County, Washington County, Rhode Island. It was in force for 81 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 25, 2021, 11:24 PM EDT (03:24 UTC)
Expired
Oct 26, 2021, 12:45 AM EDT
In force
81 min
Issued by
NWS Boston/Norton, MA
Hail
0.00 in
Wind
40

Counties Bristol County, MA, Plymouth County, MA, Bristol County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 44 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 3.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2021-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 544 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2021-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
544 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

413 
WWUS81 KBOX 260324
SPSBOX

Special Weather Statement
National Weather Service Boston/Norton MA
1124 PM EDT Mon Oct 25 2021
 
MAZ017>023-RIZ002>008-260445-
Southern Plymouth MA-Western Plymouth MA-Dukes MA-Barnstable MA-
Eastern Plymouth MA-Southern Bristol MA-Northern Bristol MA-
Block Island RI-Eastern Kent RI-Newport RI-Bristol RI-Washington RI-
Western Kent RI-Southeast Providence RI-
1124 PM EDT Mon Oct 25 2021

...Strong thunderstorms will impact portions of northwestern Dukes,
northwestern Barnstable, Plymouth, southern Bristol, southeastern
Washington, Newport, southeastern Kent, southeastern Providence and
Bristol Counties through 1245 AM EDT...

At 1121 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Provincetown to Montauk
Point. Movement was northwest at 20 mph.

HAZARD...Winds up to 40 mph and torrential downpours.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed 
         branches. Torrential downpours may lead to localized poor 
         drainage and street flooding. 

Locations impacted include...
New Bedford, Fall River, Warwick, Plymouth, Taunton, Barnstable,
Dartmouth, Falmouth, South Kingstown, Bridgewater, North Kingstown,
Marshfield, Newport, Bristol, Marion, Provincetown, Block Island,
Yarmouth, Middleborough and Westerly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities 
until at least 30 minutes after the storm has passed. Turn around, 
don't drown when encountering flooded roads.

&&

LAT...LON 4146 7136 4131 7188 4216 7072 4180 7052
      4177 7049 4176 7047 4188 7016 4208 7022
      4198 7000 4184 6995 4144 7083 4165 7092
      4144 7090 4143 7085 4144 7092 4146 7119
      4164 7123 4154 7124 4115 7155 4115 7160
TIME...MOT...LOC 0321Z 146DEG 19KT 4194 7027 4104 7185 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Chai

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Oct 25, 9:57 PM EDT, 1 hour 27 minutes earlier.

Area forecast discussion, Oct 25, 9:57 PM EDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
957 PM EDT Mon Oct 25 2021

.SYNOPSIS...
A developing strong coastal storm will bring the potential for
heavy rain, flooding, and damaging winds into Wednesday.
Much quieter and mainly dry weather returns Thursday into at least
part of Friday. Another system will likely bring more rain to the
region late Friday into Saturday, but it does not look near as
strong or impactful as the upcoming event. Dry weather returns
sometime Sunday and probably continues into next Monday with
temperatures averaging a bit above normal.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Made some tweaks to the forecast this evening. Tried to work
out the timing for rainfall redeveloping overnight. Thought the
time-lagged HRRR ensemble and the latest runs of the RAP were on
the correct track. Thinking the brunt of the rainfall tonight
will be after midnight. Overall instability is not the greatest.
However, the latest SPC mesoanalysis showed steep mid level
lapse rates, which is enough to keep a mention of isolated
thunderstorms in the forecast overnight.

Minor tweaks to temperatures to bring them back in line with
observed trends.

750 PM Update...

* Showers and isolated t-storms with heavy rainfall will expand
  northward across the region as the night wears along

Previous forecast is on track. The vigorous upper trough over
the Eastern Great Lakes was beginning to take on a negative
tilt. This will allow for an intensifying 700 mb to close off to
our southwest and also result in rapid cyclogenesis off the
mid-Atlantic coast. Showers and thunderstorms were expanding
across the outer-Islands early this evening. This activity will
work northward across the rest of the region as the night wears
along. There is elevated instability along with Pwats near 1.5
inches. Therefore...showers and isolated thunderstorms with
heavy rainfall will work northward across the region as the
night wears along. Pockets of torrential rainfall may result in
street flooding too. Before the heavier activity arrives, areas
of drizzle and fog will persist.

Previous Discussion...

Robust mid level trough from the Gt Lakes to the OH valley will
take on negative tilt as it approaches the mid Atlc coast late
tonight. Impressive height falls off the coast will result in
low pres developing along the Delmarva coast late tonight with
increasing forcing for ascent spreading northward across SNE.
Rain will redevelop and overspread SNE from south to north
tonight, starting along the south coast this evening then moving
north during the night. The main focus for rainfall overnight
will be in the interior with likely just some spotty light rain
across SE New Eng after midnight.

Soundings show some elevated instability and steeper lapse
rates developing above the inversion and hi-res CAMs indicate a
convective nature to the precip as it lifts north across the
region. As a result, some locally heavier showers are likely
with an isolated t-storm possible.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
Tuesday into Tuesday Night...

* Strong to damaging winds late Tue into Wed
* Heavy rainfall will produce areas of street flooding
* Minor coastal flooding possible during early Wed high tide

Neg tilt upper trough will evolve into vertically stacked
closed low south of New Eng. Rapid cyclogenesis of offshore low
pres will get pulled back to the NW toward SNE as it get
captured by the upper low. Still some uncertainty with the track
of this main low but strong wind anomalies remain focused
across SNE which increases confidence of a potentially high
impact wind event for the SNE coast, along with a heavy rainfall
event.

Strong to damaging wind potential...

Wind will be the biggest concern with this storm and likely have
the greatest impact as 70+ kt low level jet pivots west across
eastern New Eng. This jet is around 4SD above normal. An
examination of soundings show enough low level BL mixing to
support wind gusts 60-70 mph across the Cape/Islands to coastal
Plymouth county with low risk for hurricane force gusts. Wind
damage may overachieve given trees in this region remain fully
leaved combined with wet ground from heavy rainfall. Power
outages are likely. The low level wind field drops off the west
of the main axis with 50-60 mph gusts expected across rest of
eastern MA and coastal RI, with 40-50 mph gusts along and a bit
west of the I-95 corridor.

Winds will ramp up Tue afternoon with the strongest gusts
occurring Tue night.

Heavy Rain/Flood Potential...

Strong forcing for ascent with fire hose of moisture aided by
long trajectory of easterly low and mid level jet will result
in periods of heavy rainfall for SNE. The heavier rainfall will
initially be focused across western and SW New Eng through 18z
assocd with enhanced convergence ahead of first low pres along
the mid Atlc coast. But the heavy rainfall will shift to
eastern New Eng later Tue and Tue night as main low pres
begins to back in toward SNE with increasing low and mid level
jet providing deep moisture and strong forcing. Additional
rainfall through Wed morning will be 2-4 inches with highest
amounts likely focused in eastern MA with secondary max
possibly into the hilly terrain of CT/RI and Worcester Hills,
as strong NE inflow provides upslope rainfall enhancement.
Lesser amounts are expected in the CT Valley.

The heavy rainfall will result in areas of urban and poor
drainage street flooding. However, rainfall rates are not
expected to be excessive and forecast rainfall amounts will be
occurring over a long duration so risk for flash flooding is
very low. No changes to flood watch area.

Will discuss coastal flooding potential in section below.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Highlights...

* Damaging Wind Gusts continue into Wed across eastern MA/RI with
  lingering rain and Minor coastal flooding/Beach erosion

* Quieter weather returns Thu into early Fri with generally dry
  weather other than a few lingering showers Thu across southeast MA

* Another system likely brings more rain later Fri and Sat, but
  should not be nearly as impactful as the upcoming event

* Dry weather likely returns sometime Sun and continues into Mon

Details...

Wednesday...

The powerful coastal storm will become vertically stacked and slowly
move east of the region. A potent NNE LLJ of 45 to 60 knots will
persist across the coastal plain into Wed afternoon. While winds
will not be quite as strong as late Tue night, still expecting gusts
on the order of 40-50 mph along and southeast of I-95 with 50-60 mph
gusts lingering across the Cape/Islands. Given winds of those speeds
and fully leafed trees, damaging wind gusts along with the risk for
additional power outages will continue. We also expect rain to
persist across eastern MA/RI albeit not as heavy as Tuesday and
Tuesday night. However, given closed mid-level low to our southeast
coupled with continued moist inflow we do expect rain to continue
across the coastal plain for a good portion of Wednesday.

Meanwhile, across western MA and CT conditions will not be as bad on
Wednesday. Still may see a few showers, but the steady rain shield
should be east of that region. While it will be breezy to windy,
expect gusts mainly in the 30-40 mph range.

Thursday and Friday...

The major storm system will have finally lifted well to our
northeast by Thu. This coupled with a ridge of high pressure
building down from eastern Canada will result in mainly dry weather
Thu into early Fri...despite lingering clouds and a few left over
showers possible on Thu across southeast MA. This a result of
lingering NNE low level flow. High temps should mainly be in the 50s
Thu and Fri. We will have to see if we get some lighter rain moving
in sometime on Fri in advance of the next system. The GFS/CMC keep
us dry, but the ECWMF and even some GEFS ensembles indicate onshore
moist flow to allow some light rain to break out during the day Fri
ahead of the next system.

Friday night and Saturday...

Another low pressure will approach from the southwest Friday night
into Sat. This will likely bring another round of rain Fri night
into Sat. This system does not look nearly as strong as the upcoming
event and it also is more progressive. This should result in much
less impacts than what we are expecting to see with this upcoming
storm Tue into Wed.

Sunday and Monday...

There still is uncertainty if some rain lingers into Sunday given
the time range. We do expect improving weather though sometime Sun
and continuing into Mon as high pressure builds in from the west. So
favoring mainly dry weather and high temperatures probably in the
upper 50s to the middle 60s...a bit above normal for this time of
year.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

Tonight...High confidence.

IFR/LIFR across much of the region, except areas of MVFR/VFR
over the Cape/Islands. Increasing coverage of showers/isolated
TSRA currently across the islands as they lift south to north
across SNE as the night progresses. Heavy rainfall is expected
with some of the activity.

Tuesday and Tuesday night...High confidence.

Widespread IFR/LIFR. Periods of rain, heavy at times especially
in the afternoon through the night. Increasing NE winds during
the afternoon, with winds peaking Tue night with gusts 50-60 kt
east coastal MA and Cape/Islands, 40-50 kt back to I-95
corridor and 25-35 kt CT valley. LLWS across SE MA and Cape Cod
Tue night.

KBOS Terminal...High confidence in TAF trends.

KBDL Terminal...High confidence in TAF trends.

Outlook /Wednesday through Saturday/...

Wednesday: Mainly MVFR, with areas VFR possible. Strong winds
with gusts up to 55 kt. Chance RA.

Wednesday Night: Mainly VFR, with local MVFR possible. Strong
winds with local gusts up to 40 kt. Slight chance SHRA.

Thursday: Mainly VFR, with local MVFR possible. Windy with
gusts up to 35 kt.

Thursday Night: Mainly VFR, with local MVFR possible. Breezy.

Friday: Mainly VFR, with areas MVFR possible. Windy with local
gusts up to 30 kt.

Friday Night: Mainly MVFR, with local IFR possible. Windy with
local gusts up to 30 kt. RA likely.

Saturday: Mainly MVFR, with areas IFR possible. Windy with
local gusts up to 30 kt. RA likely.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Storm Warnings continue for all waters from Tue afternoon into
Wed morning. Winds ramp up during Tue, with worst of the wind
and seas during Tue night. Max wind gusts to 60-65 kt possible
over waters east of Cape Cod Tue night. Dangerous seas develop,
peaking 20-25 kt east of Cape Cod to outer NE MA waters. A
dangerous storm for mariners. Vsbys will be reduced in rain and
fog.

Outlook /Wednesday through Saturday/...

Wednesday: gale force winds with gusts up to 45 kt. Rough seas
up to 22 ft. Rain likely.

Wednesday Night: Moderate risk for gale force winds with gusts
up to 40 kt. Rough seas up to 19 ft. Chance of rain showers.

Thursday: Low risk for gale force winds with gusts up to 35 kt.
Rough seas up to 16 ft. Slight chance of rain showers.

Thursday Night: Moderate risk for Small Craft Advisory winds
with gusts up to 30 kt. Rough seas up to 12 ft. Slight chance
of rain showers.

Friday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Rough seas up to 10 ft. Slight chance of rain
showers.

Friday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 11 ft. Rain likely.

Saturday: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 12 ft. Rain likely.

&&

.TIDES/COASTAL FLOODING...
* Minor Coastal Flooding with significant erosion possible

The high tides of main concern are the early Wed morning and Wed
afternoon tide cycles. Thankfully, astronomical tides are quite
low which will limit the magnitude of flooding. A 3 to 3.5 ft
surge is possible with seas 20-25 ft offshore which will be
enough to produce areas of minor coastal flooding around the
time of high tide. We are not as concerned with the Tue
afternoon high tide as winds, waves and surge will not likely be
built enough to cause flooding.

However, persistent easterly wind wave over multiple tide
cycles may result in areas of significant beach erosion.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from 2 AM EDT Tuesday through Wednesday evening
     for CTZ002>004.
     Wind Advisory from 6 PM Tuesday to 2 PM EDT Wednesday for
     CTZ004.
MA...High Wind Warning from 2 PM Tuesday to 2 PM EDT Wednesday for
     MAZ007-013>024.
     Flood Watch from 2 AM EDT Tuesday through Wednesday evening
     for MAZ003>021-026.
     Coastal Flood Advisory from 3 AM to 7 AM EDT Wednesday for
     MAZ007-015-016-019-022>024.
     Coastal Flood Advisory from 3 PM to 7 PM EDT Wednesday for
     MAZ007-015-016-019-022>024.
     Wind Advisory from 6 PM Tuesday to 2 PM EDT Wednesday for
     MAZ005-006-012.
RI...High Wind Warning from 2 PM Tuesday to 2 PM EDT Wednesday for
     RIZ005>008.
     Flood Watch from 2 AM EDT Tuesday through Wednesday evening
     for RIZ001>008.
     Wind Advisory from 6 PM Tuesday to 2 PM EDT Wednesday for
     RIZ001>004.
MARINE...Storm Warning from 5 PM Tuesday to 11 AM EDT Wednesday for
     ANZ231>235-237-250-251.
     Storm Warning from 8 PM Tuesday to 8 AM EDT Wednesday for
     ANZ230-236.
     Storm Warning from 2 PM Tuesday to 11 AM EDT Wednesday for
     ANZ254>256.

&&

SYNOPSIS...KJC/Frank
NEAR TERM...Belk/KJC/Frank
SHORT TERM...KJC
LONG TERM...Frank
AVIATION...Belk/KJC/Frank
MARINE...Belk/KJC/Frank
TIDES/COASTAL FLOODING...Staff
Hazardous weather outlook, Oct 25, 4:34 PM EDT, 6 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
434 PM EDT Mon Oct 25 2021

CTZ002-003-MAZ003-004-008>011-026-262045-
Hartford CT-Tolland CT-Eastern Franklin MA-Northern Worcester MA-
Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA-
Eastern Hampden MA-Northern Middlesex MA-
434 PM EDT Mon Oct 25 2021

...FLOOD WATCH IN EFFECT FROM 2 AM EDT TUESDAY THROUGH WEDNESDAY
EVENING...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts and western Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

CTZ004-MAZ005-006-012-RIZ001>004-262045-
Windham CT-Central Middlesex MA-Western Essex MA-
Southern Worcester MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-
434 PM EDT Mon Oct 25 2021

...FLOOD WATCH IN EFFECT FROM 2 AM EDT TUESDAY THROUGH WEDNESDAY
EVENING...
...WIND ADVISORY IN EFFECT FROM 6 PM TUESDAY TO 2 PM EDT WEDNESDAY...

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts
and northern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ002-262045-
Western Franklin MA-
434 PM EDT Mon Oct 25 2021

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ007-015-016-019-262045-
Eastern Essex MA-Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA-
434 PM EDT Mon Oct 25 2021

...FLOOD WATCH IN EFFECT FROM 2 AM EDT TUESDAY THROUGH WEDNESDAY
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 2 PM TUESDAY TO 2 PM EDT
WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT
WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM TO 7 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts and southeastern Massachusetts.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ013-014-017-018-020-021-RIZ005>008-262045-
Western Norfolk MA-Southeast Middlesex MA-Northern Bristol MA-
Western Plymouth MA-Southern Bristol MA-Southern Plymouth MA-
Bristol RI-Washington RI-Newport RI-Block Island RI-
434 PM EDT Mon Oct 25 2021

...FLOOD WATCH IN EFFECT FROM 2 AM EDT TUESDAY THROUGH WEDNESDAY
EVENING...
...HIGH WIND WARNING IN EFFECT FROM 2 PM TUESDAY TO 2 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for eastern Massachusetts,
southeastern Massachusetts, northern Rhode Island and southern
Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ022>024-262045-
Barnstable MA-Dukes MA-Nantucket MA-
434 PM EDT Mon Oct 25 2021

...HIGH WIND WARNING IN EFFECT FROM 2 PM TUESDAY TO 2 PM EDT
WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 AM TO 7 AM EDT
WEDNESDAY...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 3 PM TO 7 PM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for southeastern Massachusetts.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Warning.
   Coastal Flood Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ254>256-262045-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
434 PM EDT Mon Oct 25 2021

...STORM WARNING IN EFFECT FROM 2 PM TUESDAY TO 11 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>235-237-250-251-262045-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
434 PM EDT Mon Oct 25 2021

...STORM WARNING IN EFFECT FROM 5 PM TUESDAY TO 11 AM EDT
WEDNESDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-236-262045-
Boston Harbor-Narragansett Bay-
434 PM EDT Mon Oct 25 2021

...STORM WARNING IN EFFECT FROM 8 PM TUESDAY TO 8 AM EDT WEDNESDAY...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Oct 25, 9:49 PM EDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
949 PM EDT Mon Oct 25 2021

MAZ022-260230-
Barnstable MA-
949 PM EDT Mon Oct 25 2021

...An area of thunderstorms will impact portions of southeastern
Barnstable County through 1030 PM EDT...

At 949 PM EDT, Doppler radar was tracking thunderstorms over
Yarmouth, or near Barnstable, moving north at 20 mph.

HAZARD...Heavy rainfall and frequent lightning.

SOURCE...Radar indicated.

IMPACT...Heavy rainfall may cause flooding of roads and ponding of
         water in low lying areas.

Locations impacted include...
Barnstable, Brewster, Yarmouth, Dennis, Harwich, Chatham, Orleans,
Eastham and Hyannis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

Turn around, don't drown when encountering flooded roads.

&&

LAT...LON 4161 6998 4166 6997 4165 7026 4163 7024
      4161 7026 4164 7035 4161 7042 4174 7037
      4171 7026 4179 7002 4184 7000 4179 6993
      4171 6993
TIME...MOT...LOC 0145Z 200DEG 18KT 4168 7025

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH

BL
Special weather statement, Oct 25, 10:18 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1018 PM EDT Mon Oct 25 2021

MAZ022-260300-
Barnstable MA-
1018 PM EDT Mon Oct 25 2021

...A strong thunderstorm will impact portions of southern Barnstable
County through 1100 PM EDT...

At 1018 PM EDT, Doppler radar was tracking a strong thunderstorm
near Mashpee, or near Barnstable, moving northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Heavy rainfall may cause flooding of roads and
         ponding of water in low lying areas.

Locations impacted include...
Barnstable, Brewster, Yarmouth, Sandwich, Bourne, Dennis, Mashpee,
Orleans, Eastham and Hyannis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. For your
safety, go indoors or to your vehicle.

Turn around, don't drown when encountering flooded roads.

&&

LAT...LON 4165 7025 4163 7027 4162 7033 4164 7035
      4161 7039 4162 7043 4159 7045 4160 7047
      4157 7046 4167 7059 4176 7048 4173 7030
      4172 7035 4171 7030 4179 7002 4184 7000
      4180 6995
TIME...MOT...LOC 0217Z 227DEG 22KT 4166 7044

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BL
Special weather statement, Oct 25, 11:24 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
1124 PM EDT Mon Oct 25 2021

MAZ017>023-RIZ002>008-260445-
Southern Plymouth MA-Western Plymouth MA-Dukes MA-Barnstable MA-
Eastern Plymouth MA-Southern Bristol MA-Northern Bristol MA-
Block Island RI-Eastern Kent RI-Newport RI-Bristol RI-Washington RI-
Western Kent RI-Southeast Providence RI-
1124 PM EDT Mon Oct 25 2021

...Strong thunderstorms will impact portions of northwestern Dukes,
northwestern Barnstable, Plymouth, southern Bristol, southeastern
Washington, Newport, southeastern Kent, southeastern Providence and
Bristol Counties through 1245 AM EDT...

At 1121 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Provincetown to Montauk
Point. Movement was northwest at 20 mph.

HAZARD...Winds up to 40 mph and torrential downpours.

SOURCE...Radar indicated.

IMPACT...Strong winds could cause minor damage such as downed
         branches. Torrential downpours may lead to localized poor
         drainage and street flooding.

Locations impacted include...
New Bedford, Fall River, Warwick, Plymouth, Taunton, Barnstable,
Dartmouth, Falmouth, South Kingstown, Bridgewater, North Kingstown,
Marshfield, Newport, Bristol, Marion, Provincetown, Block Island,
Yarmouth, Middleborough and Westerly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Get indoors when you hear thunder. Do not resume outdoor activities
until at least 30 minutes after the storm has passed. Turn around,
don't drown when encountering flooded roads.

&&

LAT...LON 4146 7136 4131 7188 4216 7072 4180 7052
      4177 7049 4176 7047 4188 7016 4208 7022
      4198 7000 4184 6995 4144 7083 4165 7092
      4144 7090 4143 7085 4144 7092 4146 7119
      4164 7123 4154 7124 4115 7155 4115 7160
TIME...MOT...LOC 0321Z 146DEG 19KT 4194 7027 4104 7185

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Chai

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 9:49 PM EDTSpecial Weather StatementBOXBarnstable41 min
Oct 25, 10:18 PM EDTSpecial Weather StatementBOXBarnstable42 min

Nearby

Special Weather Statements in Rhode Island, 2021Special Weather Statements in Massachusetts, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.